Disseminated infection with Trichosporon asahii

Mycoses. May-Jun 1996;39(5-6):195-9. doi: 10.1111/j.1439-0507.1996.tb00124.x.

Abstract

Trichosporon fungaemia and disseminated, purpuric, papular skin lesions developed on the head, trunk and extremities of a 5-year-old female with acute lymphocytic leukaemia. Histopathologically, the skin lesions demonstrated dermal budding yeasts. She died despite treatment with antifungal drugs. The isolate from the blood was further identified morphologically and physiologically as Trichosporon asahii, based on the revision of the genus Trichosporon by Guého et al. (1992). According to the new revision, T. asahii is the only taxon regularly involved in systemic mycoses, so that most of the isolates previously reported as T. beigelii (formerly, T. cutaneum) in human deep mycoses are now thought to belong to T. asahii.

Publication types

  • Case Reports

MeSH terms

  • Antifungal Agents / therapeutic use*
  • Antineoplastic Combined Chemotherapy Protocols / therapeutic use
  • Child, Preschool
  • Cytarabine / administration & dosage
  • Dermatomycoses / diagnosis
  • Dermatomycoses / drug therapy
  • Dermatomycoses / etiology*
  • Doxorubicin / administration & dosage
  • Etoposide / administration & dosage
  • Fatal Outcome
  • Female
  • Fungemia / diagnosis
  • Fungemia / drug therapy
  • Fungemia / etiology*
  • Humans
  • Precursor Cell Lymphoblastic Leukemia-Lymphoma / drug therapy
  • Remission Induction
  • Trichosporon* / classification
  • Trichosporon* / isolation & purification

Substances

  • Antifungal Agents
  • Cytarabine
  • Etoposide
  • Doxorubicin